Abstract Title:

Proton pump inhibitor-induced rhabdomyolysis and hyponatremic delirium.

Abstract Source:

Am J Emerg Med. 2008 May;26(4):519.e1-2. PMID: 18410837

Abstract Author(s):

Vikhyat S Bebarta, James A King, Marie McDonough

Article Affiliation:

Department of Emergency Medicine, Wilford Hall Medical Center, San Antonio, TX 78258, USA. vikbebarta@yahoo.comu

Abstract:

Many consider proton pump inhibitors (PPIs) to be devoid of adverse effects; however, PPIs can cause serious adverse effects. We report on the case of an emergency department patient with omeprazole-induced hyponatremic delirium and rhabdomyolysis. Proton pump inhibitors are initially overlooked as a cause of hyponatremia and myopathy in the emergency department, as with our case. This case is also unique because no publication has reported on both hyponatremia and severe myopathy after PPI therapy. The patient recovered completely after cessation of omeprazole and initiation of intravenous saline hydration and desmopressin infusion.

Study Type : Commentary

Print Options


Key Research Topics

Sayer Ji
Founder of GreenMedInfo.com

Subscribe to our informative Newsletter & get Nature's Evidence-Based Pharmacy

Our newsletter serves 500,000 with essential news, research & healthy tips, daily.

Download Now

500+ pages of Natural Medicine Alternatives and Information.

This website is for information purposes only. By providing the information contained herein we are not diagnosing, treating, curing, mitigating, or preventing any type of disease or medical condition. Before beginning any type of natural, integrative or conventional treatment regimen, it is advisable to seek the advice of a licensed healthcare professional.

© Copyright 2008-2020 GreenMedInfo.com, Journal Articles copyright of original owners, MeSH copyright NLM.